The Annals of Applied Probability
- Ann. Appl. Probab.
- Volume 23, Number 5 (2013), 1721-1754.
Conditional formulae for Gibbs-type exchangeable random partitions
Gibbs-type random probability measures and the exchangeable random partitions they induce represent an important framework both from a theoretical and applied point of view. In the present paper, motivated by species sampling problems, we investigate some properties concerning the conditional distribution of the number of blocks with a certain frequency generated by Gibbs-type random partitions. The general results are then specialized to three noteworthy examples yielding completely explicit expressions of their distributions, moments and asymptotic behaviors. Such expressions can be interpreted as Bayesian nonparametric estimators of the rare species variety and their performance is tested on some real genomic data.
Ann. Appl. Probab., Volume 23, Number 5 (2013), 1721-1754.
First available in Project Euclid: 28 August 2013
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Favaro, Stefano; Lijoi, Antonio; Prünster, Igor. Conditional formulae for Gibbs-type exchangeable random partitions. Ann. Appl. Probab. 23 (2013), no. 5, 1721--1754. doi:10.1214/12-AAP843. https://projecteuclid.org/euclid.aoap/1377696296